Indiana, 2005Damaging Wind in Indiana, May 19, 2005
May 19, 2005 · NWS ILN · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 19, 4:12 PM EST, 45 minutes earlier.
Area forecast discussion, May 19, 4:12 PM EST, 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE WILMINGTON OH
512 PM EDT THU MAY 19 2005
.SHORT TERM (REST OF THIS AFTERNOON)...
UPDATED TO REMOVE NORTHERN PORTIONS OF WHITEWATER VALLEY FROM
TORNADO WATCH. ACTIVE CELL MOVING SOUTH-SOUTHEAST OF THEM AND
REMAINDER OF ACTIVITY WILL BE WELL BELOW SEVERE LIMITS THROUGH 2Z.
FRANKS
&&
.PREVIOUS DISCUSSIONS...
(ISSUED 324 PM EDT THU MAY 19 2005)
SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...
GENERALLY HAD MINOR CHANGES IN GRIDS. WENT COOLER IN THE NORTH
TONIGHT AS BOUNDARY IS PROGGED TO BE ALONG I-70 CORRIDOR BY
DAYBREAK. LIKEWISE...RAISED TEMPS A FEW DEG IN THE SOUTH AS THEY
SHOULD STAY WARM SECTORED THROUGH THE EVENING.
MAJORITY OF FORCING WILL BE FOUND EARLY THIS EVENING IN THE CLOUD
FREE WARM SECTOR SW OF CWA. THIS WILL GET TAKEN OVER BY H5 LOW
DROPPING IN OHVLY FROM THE NW AND PRIMARILY KEEP THE SWRN CWA IN
LIKELY POPS TONIGHT. EXPECT MAJORITY OF FCST AREA N OF OHRIVER TO BE
GRUNGED OUT WITH STABLE AIR AT THE SFC DUE TO EARLIER SHOWERS.
CLOUDS EXPECTED TO LINGER FRI AND NRLY FLOW HAS TEMPS ONCE AGAIN
BELOW NORMAL. GRADUAL WARMUP EXPECTED SAT AS CLEARING SKIES WOULD
ALLOW DIRECT SUNSHINE TO WARM READINGS BACK TO THE MID AND POSSIBLY
SOME UPPER 70S.
FRANKS
LONG TERM (SUNDAY THROUGH THURSDAY)...
UPPER FLOW WILL CONTINUE TO BE OUT OF THE NORTH THROUGH MID WEEK AS
A PAIR OF UPPER LOWS MOVES ACROSS THE GREAT LAKES TO THE EAST
COAST. THIS WILL KEEP TEMPS RELATIVELY COOL AND DAMP. THE COOLEST
DAY WILL COME ON MONDAY WITH THE THREAT OF AFT INSTABILITY SHOWERS.
A SLOW WARM UP WILL THEN TAKE PLACE INTO MID WEEK WITH TEMPS
CLIMBING BACK TO NEAR NORMAL.
TIPTON
&&
.AVIATION (18Z-18Z)...
BUSY WX THIS AFTERNOON AS HEAVIEST SHOWER/TS ACTIVITY EXPECTED TO
BRING CIGS INTO THE MVFR CATEGORY. CIGS TO REMAIN UP FOR A WHILE
THIS AFTERNOON ALTHOUGH VSBYS WILL BE HAMPERED BY ANY ACTIVITY AND
LEFTOVER BR THIS EVENING AND OVERNIGHT FROM PAST RAINS.
DONT BRING IN CIGS BLO VFR CATEGORY UNTIL THE EVENING HOURS AND
GENERALLY KEEP THEM THERE THROUGH THE FCST.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, May 19, 3:50 AM EST, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
450 AM EDT THU MAY 19 2005
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-200850-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
450 AM EDT THU MAY 19 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY
SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION TODAY AND
CONTINUE INTO TONIGHT. A FEW OF THE STORMS MAY BE SEVERE LATE THIS
AFTERNOON AND THIS EVENING WITH THE MAIN THREAT BEING DAMAGING WIND
AND POSSIBLY LARGE HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON.
In the hours before
Local storm report, May 19, 3:01 PM EST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
401 PM EDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG OTWAY 38.87N 83.19W
05/19/2005 SCIOTO OH EMERGENCY MNGR
TREES DOWN FROM THUNDERSTORM WINDS
&&
JDRSpecial weather statement, May 19, 3:57 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
357 PM EST THU MAY 19 2005
INZ050-058-059-192200-
FAYETTE IN-UNION IN-WAYNE-
INCLUDING THE CITIES OF...CONNERSVILLE...RICHMOND
357 PM EST THU MAY 19 2005
...TORNADO WATCH 291 HAS BEEN CANCELLED...
A CLUSTER OF SEVERE THUNDERSTORMS EXTENDED FROM NEAR SHELBYVILLE AND
COLUMBUS INDIANA...BACK INTO SOUTHWEST INDIANA. THESE STORMS WILL
REMAINING SOUTH OF EAST CENTRAL INDIANA OVER THE NEXT FEW HOURS. AS
A RESULT...THE TORNADO WATCH HAS BEEN CANCELLED FOR FAYETTE...UNION
AND WAYNE COUNTIES.
INZ066-073>075-080-192200-
DEARBORN-FRANKLIN IN-OHIO-RIPLEY-SWITZERLAND-
INCLUDING THE CITIES OF...BROOKVILLE...VERSAILLES
357 PM EST THU MAY 19 2005
...TORNADO WATCH 291 REMAINS IN EFFECT UNTIL 9 PM EST...
A CLUSTER OF SEVERE THUNDERSTORMS EXTENDED FROM NEAR SHELBYVILLE AND
COLUMBUS INDIANA...BACK INTO SOUTHWEST INDIANA. THESE STORMS WILL
TRACK INTO SOUTHEAST INDIANA...AFFECTING VERSAILLES AND BROOKVILLE
BY 5 PM EST. WIND GUSTS TO 60 MPH AND HAIL HAVE BEEN REPORTED WITH
THESE STORMS IN CENTRAL INDIANA.
USE CAUTION IF OUTDOORS THIS EVENING. KEEP AN EYE TO THE SKY AND
WATCH FOR RAPIDLY CHANGING CONDITIONS. STAY TUNED TO NOAA WEATHER
ALL HAZARDS RADIO FOR UPDATES.
RYAN
Special weather statement, May 19, 3:57 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
357 PM EST THU MAY 19 2005
INZ050-058-059-192200-
FAYETTE IN-UNION IN-WAYNE-
INCLUDING THE CITIES OF...CONNERSVILLE...RICHMOND
357 PM EST THU MAY 19 2005
...TORNADO WATCH 291 HAS BEEN CANCELLED...
A CLUSTER OF SEVERE THUNDERSTORMS EXTENDED FROM NEAR SHELBYVILLE AND
COLUMBUS INDIANA...BACK INTO SOUTHWEST INDIANA. THESE STORMS WILL
REMAIN SOUTH OF EAST CENTRAL INDIANA OVER THE NEXT FEW HOURS. AS A
RESULT...THE TORNADO WATCH HAS BEEN CANCELLED FOR FAYETTE...UNION
AND WAYNE COUNTIES.
INZ066-073>075-080-192200-
DEARBORN-FRANKLIN IN-OHIO-RIPLEY-SWITZERLAND-
INCLUDING THE CITIES OF...BROOKVILLE...VERSAILLES
357 PM EST THU MAY 19 2005
...TORNADO WATCH 291 REMAINS IN EFFECT UNTIL 9 PM EST...
A CLUSTER OF SEVERE THUNDERSTORMS EXTENDED FROM NEAR SHELBYVILLE AND
COLUMBUS INDIANA...BACK INTO SOUTHWEST INDIANA. THESE STORMS WILL
TRACK INTO SOUTHEAST INDIANA...AFFECTING VERSAILLES AND BROOKVILLE
BY 5 PM EST. WIND GUSTS TO 60 MPH AND HAIL HAVE BEEN REPORTED WITH
THESE STORMS IN CENTRAL INDIANA.
USE CAUTION IF OUTDOORS THIS EVENING. KEEP AN EYE TO THE SKY AND
WATCH FOR RAPIDLY CHANGING CONDITIONS. STAY TUNED TO NOAA WEATHER
ALL HAZARDS RADIO FOR UPDATES.
RYAN
Thunderstorm Wind, Ripley
- When
- May 19, 4:57 PM EST to 5:00 PM EST
- Where
- Ripley County, Osgood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.133, -85.300
Trees were downed west of US Route 50 and east of Fairground Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kentucky, May 19, 2005$265,000 · F1 · 7 events
- Flash Flooding and Hail in Kentucky, May 19 to 20, 2005$120,000 · 1.75 in hail · 41 events
- Lightning Strikes in Indiana, May 19, 2005$300,000 · 4 events
- Hail and Damaging Winds in Tennessee, May 19 to 20, 20052 injured · $55,000 · 1 in hail · 23 events
- Hail and Lightning Strike in Illinois, May 19, 2005$200,000 · 0.88 in hail · 2 events
- Lightning Strike in Florida, May 19, 2005$100,000 · 1 event
- Tornado and Damaging Wind in Ohio, May 19, 2005$25,000 · F1 · 2 events
- Flash Flooding and Flood in Indiana, May 19, 20051.75 in hail · 38 events
- Hail in Washington, May 19, 2005$50,000 · 0.4 in hail · 1 event
- Flood and Hail in Illinois, May 19, 20052.75 in hail · 24 events
- Flooding and Damaging Winds in Kentucky, May 19, 2005$20,000 · 50 kt wind · 6 events
- Damaging Wind in Tennessee, May 19, 2005$25,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448917.